MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM PLATINUM FLYER BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.0MM PLATINUM FLYER BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205292
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed that it was not returned with original packaging.The color and magnet scheme of the device matches the print.The inner blade is deformed and fractured from contact with another metal object.The torn/fractured pieces of metal are twisted and bent back into the blade.A functional evaluation was performed on the returned device and found that the inner blade cannot spin due to the torn/fractured pieces of metal that are bent back into the blade and blocking the rotation space.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (contact with another metal object or excessive force).Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported during an unspecified procedure, it was noticed that the 4.0mm platinum flyer blade's jaw was defective as the blades did not fit and rotate smoothly into each other.It is unknown how the procedure was performed or if there was a surgical delay.No further complications were reported.Results of investigation concluded that the inner blade is deformed and fractured.

Brand Name
4.0MM PLATINUM FLYER BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24248750
Report Number1219602-2026-00308
Device Sequence Number8309580
Product Code HAB
UDI-Device Identifier00885556764473
UDI-Public885556764473
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205292
Device Lot Number51260005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown